Alert archive / New York / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Dec 9, 2012, 11:14 AM EST for Jefferson County, Lewis County, New York. It took effect at Dec 9, 2012, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 11:14 AM EST (16:14 UTC)
- In effect from
- Dec 9, 2012, 7:00 PM EST
- Expired
- Dec 10, 2012, 3:33 AM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WWUS41 KBUF 091614 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1114 AM EST SUN DEC 9 2012 NYZ007-008-100015- /O.NEW.KBUF.WW.Y.0013.121210T0000Z-121210T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1114 AM EST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST MONDAY. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...ESPECIALLY NORTHERN PORTIONS * TIMING...TONIGHT * HAZARDS...SNOW AND FREEZING RAIN * ACCUMULATIONS...AN INCH OR LESS OF SNOW. UP TO A TENTH OF AN INCH OF ICE. * TEMPERATURES AROUND 30 THIS EVENING...RISING INTO THE MID TO UPPER 30S LATE TONIGHT. * IMPACTS...SLICK ROADS...ESPECIALLY THIS EVENING. SNOW AND FREEZING RAIN WILL LINGER THE LONGEST NORTH OF WATERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
3 follow-up statements
810 WWUS41 KBUF 092025 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 325 PM EST SUN DEC 9 2012 NYZ007-008-100430- /O.CON.KBUF.WW.Y.0013.121210T0000Z-121210T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 325 PM EST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST MONDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...ESPECIALLY NORTHERN PORTIONS. * TIMING...TONIGHT. * HAZARDS...SNOW AND FREEZING RAIN * ACCUMULATIONS...AN INCH OR LESS OF SNOW. UP TO A TENTH OF AN INCH OF ICE. * TEMPERATURES AROUND 30 THIS EVENING...RISING INTO THE MID TO UPPER 30S LATE TONIGHT. * IMPACTS...SLICK ROADS...ESPECIALLY THIS EVENING. SNOW AND FREEZING RAIN WILL LINGER THE LONGEST NORTH OF WATERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
163 WWUS41 KBUF 100256 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EST SUN DEC 9 2012 NYZ007-008-101100- /O.CON.KBUF.WW.Y.0013.000000T0000Z-121210T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 956 PM EST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...ESPECIALLY NORTHERN PORTIONS. * TIMING...THROUGH THE NIGHT. * HAZARDS...SLEET...FREEZING RAIN...AND SNOW. * ACCUMULATIONS...SNOW AND SLEET ACCUMULATING AN INCH OR LESS OVERNIGHT. ICE ACCUMULATING AROUND ONE TENTH OF AN INCH OVERNIGHT. * TEMPERATURES AROUND 30 THIS EVENING...RISING INTO THE MID TO UPPER 30S LATE TONIGHT. * IMPACTS...SLICK ROADS THROUGH THE OVERNIGHT. SNOW AND FREEZING RAIN WILL LINGER THE LONGEST NORTH OF WATERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ THOMAS
673 WWUS41 KBUF 100833 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 333 AM EST MON DEC 10 2012 NYZ007-008-100945- /O.CAN.KBUF.WW.Y.0013.000000T0000Z-121210T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 333 AM EST MON DEC 10 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS ALL OF JEFFERSON AND LEWIS COUNTIES...ENDING THE RISK FOR FREEZING RAIN. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Dec 9, 6:32 AM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 9, 6:32 AM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
632 AM EST SUN DEC 9 2012
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BRIEFLY NOSE OVER THE AREA TODAY AND
PROVIDE DRY WEATHER FOR MOST OF TODAY. LOW PRESSURE MOVING TOWARD
THE REGION WILL ALLOW RAIN TO DEVELOP FROM SOUTHWEST TO NORTHEAST
DURING THE LATE AFTERNOON AND EVENING. THE RAIN MAY START AS A BRIEF
PERIOD OF FREEZING RAIN ACROSS PARTS OF THE NORTH COUNTRY. PERIODS
OF RAIN WILL CONTINUE THROUGH MONDAY WITH SOME WET SNOW MIXING IN AT
THE TAIL END MONDAY NIGHT AS COLDER AIR FILTERS INTO THE REGION.
COLDER AND MORE SEASONABLE TEMPERATURES WILL MAKE A BRIEF APPEARANCE
TUESDAY AND WEDNESDAY BEFORE ANOTHER WARMING TREND LATER IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
11Z SURFACE ANALYSIS SHOWING HIGH PRESSURE CENTERED OVER NORTHERN
ONTARIO PROVINCE WITH A RIDGE EXTENDING DOWN INTO THE LOWER LAKES.
DESPITE HIGH PRESSURE BUILDING INTO THE REGION...LOW LEVEL MOISTURE
HAS BECOME TRAPPED BENEATH A SHALLOW SUBSIDENCE INVERSION WITH LOW
STRATUS HANGING TOUGH ACROSS THE ENTIRE REGION. THE LOW CLOUDS ARE
STILL IN PLACE...AND MID LEVEL CLOUDS ARE ALREADY STREAMING
OVERHEAD...WHICH WILL COMBINE TO PRODUCE A CLOUDY DAY.
THE VAST MAJORITY OF THE DAY WILL BE DRY AS HIGH PRESSURE AND A
DRIER AIRMASS HOLD MOISTURE ACROSS THE OHIO VALLEY AT BAY FOR THE
TIME BEING. THIS AIRMASS IS A LITTLE COOLER THAN YESTERDAY...WITH
HIGHS EXPECTED AROUND 40 AT LOWER ELEVATIONS AND UPPER 30S ACROSS
HIGHER TERRAIN AND THE NORTH COUNTRY.
BY LATE AFTERNOON OUR ATTENTION TURNS TO A SYSTEM ORGANIZING OVER
THE UPPER MIDWEST. A SURFACE LOW WILL CONSOLIDATE OVER NORTHWEST
OHIO THIS EVENING...THEN MOVE TO NEAR TORONTO BY DAYBREAK MONDAY. A
WARM FRONT AHEAD OF THE SURFACE LOW WILL SURGE NORTH ACROSS THE
REGION TONIGHT ACCOMPANIED BY PERIODS OF RAIN.
ALL OF THE MID LEVEL DPVA AND UPPER LEVEL JET DYNAMICS WILL REMAIN
WELL NORTHWEST OF THE AREA FROM THE UPPER LAKES INTO ONTARIO AND
QUEBEC. THIS WILL LEAVE WARM ADVECTION THE PRIMARY FORCING MECHANISM
FOR ASCENT...AND THIS WILL BE ENHANCED BY TWO DISTINCT LOW LEVEL
JETS OVERNIGHT AS SUPPORTED BY BOTH NAM AND GFS GUIDANCE. THE FIRST
LOW LEVEL JET ENTERS WESTERN NY EARLY THIS EVENING AND PROPAGATES
QUICKLY INTO THE EASTERN LAKE ONTARIO REGION BY MIDNIGHT. A SECOND
LOW LEVEL JET SEGMENT WILL ENTER WESTERN NY LATE TONIGHT...THEN MOVE
ACROSS CENTRAL NY MONDAY MORNING. ISENTROPIC UPGLIDE AND MOISTURE
CONVERGENCE WILL BE ENHANCED ON THE NOSE OF EACH OF THESE LOW LEVEL
JETS...AND SHOULD MATCH UP WELL WITH TWO DISTINCT PERIODS OF
STEADIER RAIN...WITH A LULL BETWEEN.
WITH THIS IN MIND...FOLLOWING THE LOW LEVEL JET TIMING AND ONSET OF
THETA-E ADVECTION...EXPECT RAIN TO DEVELOP ACROSS THE WESTERN
SOUTHERN TIER DURING THE MID TO LATE AFTERNOON...THEN QUICKLY
OVERSPREAD THE REST OF THE AREA DURING THE EARLY EVENING. FOR THE
BUFFALO METRO AREA...EXPECT RAIN TO DEVELOP AROUND 4 PM OR SO...AND
AN HOUR OR TWO LATER AT ROCHESTER. THIS FIRST BATCH OF RAIN WILL
PUSH INTO CENTRAL AND NORTHERN NY BY MID EVENING...WITH THE EXPECTED
LULL MOVING INTO WESTERN NY BY MIDNIGHT. THE NEXT LOW LEVEL JET
SEGMENT WILL BRING MORE STEADY SHOWERS INTO WESTERN NY LATE
TONIGHT...OVERSPREADING THE REST OF THE AREA BY DAYBREAK.
PRECIP TYPE WILL BE ALL RAIN ACROSS THE VAST MAJORITY OF THE AREA...
BUT A SMALL PORTION OF THE NORTH COUNTRY MAY HAVE SOME ISSUES AT THE
ONSET. EXPECT TEMPERATURES TO DROP TO JUST BELOW FREEZING FROM THE
BLACK RIVER VALLEY INTO NORTHEAST LEWIS AND NORTHEAST JEFFERSON
COUNTY THIS EVENING. TEMPERATURES WILL BE ON THE RISE OVERNIGHT...
BUT MAY STILL BE AT OR BELOW FREEZING IN THESE AREAS FOR THE FIRST
1-3 HOURS OF PRECIP. A WARM LAYER ALOFT WOULD DICTATE THAT PRECIP
TYPE BE FREEZING RAIN WITH PERHAPS A LITTLE SLEET IN THESE AREAS.
WILL CONTINUE TO MENTION THE POSSIBILITY IN THE HWO FOR NOW...BUT
HOLD OFF ON ANY HEADLINES SINCE IT WILL ONLY BE FOR A SHORT PERIOD
OF TIME AND FOR A SMALL PORTION OF EACH COUNTY. THE DAY SHIFT CAN
RE-ASSESS AND ISSUE A SHORT LIVED ADVISORY IF NEEDED.
THE LOW LEVEL JET WILL BRING SOME INCREASE IN WINDS TONIGHT ACROSS
HIGHER TERRAIN AND ALSO IN DOWNSLOPE AREAS...BUT THE SITUATION IS
NOT FAVORABLE FOR STRONG WINDS. A STEEP LOW LEVEL INVERSION AND
STRONG WARM ADVECTION WILL PREVENT MIXING HIGHER WINDS DOWN TO THE
SURFACE...EVEN ON THE HILLS. THE ORIENTATION OF THE LOW LEVEL JET
OUT OF THE SOUTHWEST WILL ALSO PREVENT MUCH IN THE WAY OF DOWNSLOPE
WINDS...SINCE IT IS NOT PERPENDICULAR TO THE TERRAIN FEATURES THAT
FAVOR SUCH DOWNSLOPING. WITH THIS IN MIND...HAVE KEPT MAX WIND
GUSTS TO AROUND 35 MPH ACROSS HIGHER TERRAIN.
TEMPERATURES WILL RISE OVERNIGHT AS THE SURFACE WARM FRONT SURGES
NORTH. EXPECT EARLY EVENING LOWS IN THE UPPER 30S IN MOST AREAS...
COOLER IN THE NORTH COUNTRY AS OUTLINED ABOVE. OVERNIGHT
TEMPERATURES WILL RISE ON STRONG WARM ADVECTION...ESPECIALLY FROM
THE LAKE ERIE SHORE TO NIAGARA FRONTIER AIDED BY DOWNSLOPE WINDS.
EXPECT THE LAKE ERIE SHORE TO SURGE INTO THE LOWER 50S LATE
TONIGHT...WITH AT LEAST UPPER 40S ACROSS THE NIAGARA FRONTIER.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE SURFACE LOW THAT WILL BE HEADING NORTHEAST TOWARD THE LOWER
LAKES SUNDAY NIGHT IS FORECAST TO TRACK JUST NORTH OF LAKE ONTARIO
MONDAY AND DRAG A STRONG COLD FRONT EAST ACROSS THE AREA DURING THE
MORNING. EXPECT WIDESPREAD RAIN TO BE IMPACTING THE AREA MONDAY
MORNING BEFORE THE STEADIEST RAIN SHIFTS TO THE EAST DURING THE
AFTERNOON AS THE FRONT SETTLES OVER EASTERN NEW YORK STATE AND NEW
ENGLAND. THE LATEST GUIDANCE SUGGESTS THAT THE FRONT MAY SLOW DOWN A
BIT DURING THE AFTERNOON AS A SECOND WAVE MOVES NORTHEAST ALONG THE
BOUNDARY. AT THE SAME TIME...THE CORE OF A 160 KNOT UPPER LEVEL JET
WILL BE TRACKING NORTH INTO SOUTHERN QUEBEC. THIS WILL PLACE OUR CWA
WITHIN THE RIGHT REAR QUADRANT OF THE JET WHICH WILL ENHANCE LIFT
BEHIND THE SLOWLY DEPARTING FRONT. AS A RESULT...EXPECT SOME LIGHT
RAIN TO LINGER THROUGH THE AFTERNOON...ESPECIALLY FROM THE FINGER
LAKES TO THE NORTH COUNTRY. AS COLDER AIR ALOFT WORKS EAST ACROSS
WESTERN AND CENTRAL NEW YORK DURING THE LATE AFTERNOON AND
EVENING...THE RAIN WILL BEGIN TO MIX WITH OR CHANGE TO WET SNOW
...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.
TEMPERATURES AHEAD OF THE COLD FRONT MONDAY MORNING WILL BE IN THE
MID AND UPPER 40S...THEN COOL INTO THE MID 30S TO AROUND 40 BY
EVENING.
AS THE MAIN CENTER OF THE LOW LIFTS OUT INTO THE CANADIAN MARITIMES
MONDAY NIGHT...A NORTHWEST FLOW OF COLDER AIR WILL DEEPEN OVER NEW
YORK STATE. WHILE THE DEEPER SYNOPTIC SCALE MOISTURE WILL PULL AWAY
WITH THE DEPARTING LOW AND COLD FRONT...THERE WILL BE SUFFICIENT LOW
LEVEL MOISTURE LINGERING BEHIND THE FRONT TO KEEP LIGHT SNOW SHOWERS
GOING THROUGH AT LEAST THE FIRST HALF OF THE NIGHT. GENERAL
ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER AN INCH. SOME LAKE
ENHANCEMENT IS POSSIBLE SOUTHEAST OF LAKE ERIE WHERE THE EARLIER
ARRIVAL OF THE COLDER AIR WILL ALLOW THE FAVORABLE DENDRITIC SNOW
GROWTH ZONE TO INTERSECT THE LOW LEVEL MOISTURE FOR PART OF THE
NIGHT. OFF LAKE ONTARIO...IT WILL TAKE A LITTLE LONGER FOR THE
COLDER AIR TO ARRIVE AND THERE MAY BE TOO MUCH SHEAR IN THE LOWER
LEVELS TO SUSTAIN A CONTRIBUTION FROM THE LAKE.
HIGH PRESSURE RIDGING ACROSS NEW YORK STATE ON TUESDAY WILL CUT OFF
ANY SNOW SHOWERS THAT LINGER INTO THE MORNING. THE NORTH TO
NORTHWEST FLOW WILL STILL GENERATE A FAIR AMOUNT OF CLOUDS.
TEMPERATURES ON TUESDAY WILL HOLD STEADY IN THE LOWER TO MID
30S...EXCEPT ACROSS THE HIGHER ELEVATIONS WHERE READINGS MAY NOT GET
OUT OF THE UPPER 20S.
THE COLDER AIR WILL CONTINUE TO DEEPEN TUESDAY NIGHT AS THE HIGH
SHIFTS SLOWLY TO THE EAST. THIS WILL ALLOW TEMPERATURES TO DIP INTO
THE 20S...WITH MID AND UPPER TEENS POSSIBLE EAST OF LAKE ONTARIO.
STILL LOOKS LIKE THERE WILL BE ENOUGH LOW LEVEL MOISTURE IN PLACE
TO SUSTAIN MOSTLY CLOUDY SKIES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE COLDER...SLIGHTLY BELOW NORMAL TEMPERATURES WILL NOT STAY AROUND
FOR LONG. THE UPPER LEVEL TROUGH WHICH BROUGHT MONDAYS WEATHER AND
TUESDAYS COOL DOWN WILL QUICKLY SHIFT EAST OFF THE COAST WEDNESDAY
UNDER A PROGRESSIVE FLOW ALOFT. NO BLOCKING OVER THE NORTH ATLANTIC
WILL PREVENT THE TROUGH OF COLD AIR FROM STALLING OVER THE
EAST...WITH BLOCKING BEING WHAT WE NEED AND CERTAINLY NOT GETTING
FOR MORE WINTER-LIKE CONDITIONS THIS DECEMBER. HIGH PRESSURE WILL
CONTINUE TO KEEP DRY AND FAIR CONDITIONS THROUGH FRIDAY AS IT
DOMINATES THE SURFACE PATTERN OVER THE EASTERN STATES. AFTER A
SECOND DAY IN A ROW ON WEDNESDAY OF TEMPS NOT CLIMBING OUT OF THE
30S...THE CENTER OF THE SURFACE HIGH WILL SHIFT OFF THE EAST COAST
ON THURSDAY AND A SOUTHWESTERLY FLOW WILL BEGIN TO REBOUND
TEMPERATURES BACK TO A FEW DEGREES ABOVE NORMAL THROUGH THE
WEEKEND.
OUR NEXT SHOT AT PRECIPITATION...AND YES IT WILL LIKELY BE IN THE
FORM OF RAIN...LOOKS TO COME OVER NEXT WEEKEND. THE GFS IS A BIT
FASTER THAN THE ECMWF WITH A SURFACE LOW MOVING ACROSS THE CENTRAL
GREAT LAKES AND BRINGING IN THE MOISTURE TO NY. THE FASTER SOLUTION
WOULD BRING RAIN FOR THE FORECAST AREA SATURDAY WHILE THE SLOWER
ECMWF SOLUTION WOULD KEEP CONDITIONS DRY UNTIL NEXT SUNDAY. WILL
TAKE A BLEND OF THESE SOLUTIONS FOR NOW.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AN MVFR STRATUS DECK IS HANGING TOUGH ACROSS MOST OF THE AREA THIS
MORNING AS LOW LEVEL MOISTURE HAS BECOME TRAPPED BENEATH A SHALLOW
SUBSIDENCE INVERSION. THESE LOWER CLOUDS WILL HANG ON THROUGH THE
MORNING UNTIL BOUNDARY LAYER WINDS BEGIN TO TURN OUT OF THE
SOUTHEAST...ALLOWING DOWNSLOPE FLOW TO BEGIN. THIS SHOULD SCOUR OUT
THE LOWER CLOUD DECK...BUT A MID LEVEL DECK IS ALREADY IN PLACE AND
WILL REMAIN THROUGH THE AFTERNOON.
RAIN WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST DURING THE
LATE AFTERNOON AND EARLY EVENING. EXPECT CIGS/VSBY TO REMAIN VFR FOR
THE FIRST FEW HOURS OF RAIN AS THE LOW LEVELS REMAIN UNSATURATED.
AFTER THAT...EXPECT WIDESPREAD MVFR ACROSS LOWER ELEVATIONS AND IFR
ACROSS HIGHER TERRAIN. THERE MAY BE A BREAK IN THE STEADIER RAIN FOR
A FEW HOURS IN THE MIDDLE OF THE NIGHT...BUT THIS SHOULD HAVE LITTLE
BEARING ON CIGS. NOTE THAT MODEL FORECAST CIGS LOOK TOO LOW FOR ALL
THE LOWER ELEVATION TAF SITES LATER TONIGHT. SOUTHEAST DOWNSLOPE
FLOW SHOULD KEEP THE LAKE PLAINS MVFR MOST OF THE TIME...WITH IFR
CONFINED TO THE HIGHER TERRAIN.
A LOW LEVEL JET WILL CROSS THE REGION TONIGHT AND PRODUCE LOW LEVEL
WIND SHEAR AT ALL THE TAF SITES.
OUTLOOK...
MONDAY...MVFR/IFR WITH SHOWERS.
TUESDAY...MVFR IN SCATTERED SNOW SHOWERS SOUTHEAST OF THE LAKES IN
THE MORNING IMPROVING TO VFR.
WEDNESDAY THROUGH THURSDAY...MAINLY VFR.
&&
.MARINE...
A RIDGE OF HIGH PRESSURE WILL NOSE SOUTH OUT OF ONTARIO PROVINCE
THIS MORNING WITH A BRIEF PERIOD OF LIGHTER WINDS AND DIMINISHING
WAVES. THIS WILL BE SHORT LIVED HOWEVER AS LOW PRESSURE ORGANIZES
OVER THE MIDWEST AND REACHES NORTHWEST OHIO BY EARLY EVENING. AHEAD
OF THIS LOW...EASTERLY WINDS WILL INCREASE ON LAKE ONTARIO THIS
AFTERNOON WITH A PERIOD OF SOLID SMALL CRAFT ADVISORY CONDITIONS
FROM ABOUT SODUS BAY WESTWARD THROUGH THE FIRST HALF OF TONIGHT.
SOUTHERLY WINDS WILL ALSO INCREASE ON LAKE ERIE TONIGHT INTO THE
15-25 KNOT RANGE...BUT THE OFFSHORE WIND DIRECTION WILL KEEP THE
GREATER WAVE ACTION IN CANADIAN WATERS.
LOW PRESSURE WILL PASS OVER THE LOWER LAKES LATER SUNDAY NIGHT INTO
MONDAY MORNING. COLDER AIR WILL FILTER INTO THE REGION MONDAY
AFTERNOON ON WESTERLY WINDS...WHICH MAY PRODUCE MARGINAL SMALL CRAFT
ADVISORY CONDITIONS ON BOTH LAKES ERIE AND ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST
MONDAY FOR LOZ042-043.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Dec 9, 6:50 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 650 AM EST SUN DEC 9 2012 NYZ001>006-010>014-019>021-085-101200- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 650 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-101200- JEFFERSON-LEWIS- 650 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SOME FREEZING RAIN IS POSSIBLE LATE THIS EVENING UNTIL ABOUT MIDNIGHT. ICE ACCUMULATION OF LESS THAN ONE TENTH OF AN INCH IS POSSIBLE. THE BEST CHANCE FOR ICING WILL BE EAST OF WATERTOWN AND LOWVILLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-101200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 650 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-101200- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 650 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A MIX OF SNOW AND FREEZING RAIN IS POSSIBLE TONIGHT. UNTREATED SURFACES COULD SEE UP TO ONE TENTH ACCUMULATION OF ICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND FREEZING RAIN ARE POSSIBLE MONDAY MORNING. AS SURFACE TEMPERATURES WARM ABOVE FREEZING...THE RISK FOR FREEZING RAIN SHOULD END BY NOONTIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:34 AM EST | Small Craft Advisory | BUF | 54 hr | |
| Dec 9, 3:26 PM EST | Small Craft Advisory | BUF | 26 hr |
Nearby
Winter Weather Advisories in New York, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.